One more thing from my doctors appt..

Jibber Jabber
By Jibber Jabber Latest Reply 2015-03-06 09:36:15 -0600
Started 2015-03-03 14:56:00 -0600

My husband has never had a problem with his BG levels…He has always been in the 70's to mid 80's as far as fasting levels go…His doctor put him on Lipitor 4 mos ago…today he received his first labs back since he was given his script…His fasting glucose was 101…yep 101…needless to say I told him that I was no longer making him any rice or pasta..and I would only give him 1 piece of 100% whole wheat pita a day…If he wanted to eat more or he wanted rice he has to eat it outside because I am not going to contribute to his rising levels…Then I proceeded to make him two evil eggs cooked in half butter half coconut oil..and gave him his one piece of pita…Do with this experience what you will…I am not your mama…but I just thought I should tell you..


12 replies

Gabby
GabbyPA 2015-03-04 15:48:16 -0600 Report

You do know that Lipitor and many other cholesterol medicines raise glucose levels. Is there another medicine he can be put on?

Jibber Jabber
Jibber Jabber 2015-03-05 14:40:51 -0600 Report

I don't know..I should of asked while I was there ..but I was too busy in my mind trying to think of ways to get him to stop taking the Lipitor…I personally hate the stuff…and think it should only be taken by people who have failed to lower their cholesterol through diet and increased activity,,,so big deal his cholesterol is good now…his sugar will go up..which will cause his cholesterol to go up..then he will be on both metformin and Lipitor and both drugs will battle it out until his body just gives in…just one chicks opinion..

Gabby
GabbyPA 2015-03-05 21:19:27 -0600 Report

My husband's doctor kept trying, with good reason, to get my husband on a drug to lower his cholesterol and triglycerides. They all made him sick, so we have improved it with diet and fish oil. However, his genetics fight us all the way, so the doctor told him his diet would not make a difference. Not true, but it's still high, but he was in the 1400's with his triglycerides, now he's in the 400's. So there is a lot you can do without drugs, even if the cards are staked against you.

Jibber Jabber
Jibber Jabber 2015-03-05 21:24:16 -0600 Report

OMG…that is high…my hubby was only 230 when he started taking his meds…his cholesterol is now perfect…but if you brought him down THAT much with diet..maybe just a little more tweeking of the diet is all he needs…yeah I know ..hard to tweek another adults diet…have you tried chia or flax..i keep reading how wonderful they are for cholesterol …and PLEASE be extra careful with the packaged foods and oils…so many have hidden bad fats..i mean I cant find a can of tuna without flipping soy and canola oil..you think you are eating a healthy sandwich until you read the fine print..

Gabby
GabbyPA 2015-03-06 09:36:15 -0600 Report

He is sadly a junk food person to the core. I cook healthy meals and he eats maybe half of it and then snack on other stuff. He has come a long way, but when I push too much he just quits eating all together and that is not good.

I toss in some hidden goodies from time to time, like chia in meals or veggies in sauces. I have to use caution though, as being in a wheelchair makes bathroom issues harder on him than the average person. I can't get him too "fibered". LOL

I only buy tuna in water, not oil because of what it's packed in. I can add what I want. I have canned some of my own meats, but I have not had the guts to try canning fish yet. One day.

I am not sure there is such a thing as a healthy sandwich. Unless I grind my own flour, raise my own meat and grow my own veggies. It's getting harder and harder to find real food. We do the best we can, but it can get frustrating.

jayabee52
jayabee52 2015-03-03 20:42:38 -0600 Report

Jib Jab.
Statins in general have a reputation for elevating BG levels. They also mess with one's Co Q 10, an enzyme necessary for muscle and heart function. The BigPharma reps tell the Drs that there are no downsides to statin use, but that is simply not true. Also the Drs get payola from the BigPharma companies for the Rxs they write, so that is why the Dr may be happy.

You say (below) he hasn't changed his eating habits, well one thing is that as our bodies get older they change, and that may have happened to him. You indicate above that he normally eats rice and pasta. According to the CDC: "For some people, eating too many carbohydrates can lower HDL (good cholesterol) and raise triglycerides" ~ http://www.cdc.gov/cholesterol/what_you_can_d...

so in addition to cutting out sources of dietary cholesterol, it may be a good idea to severely limit one's intake of carbohydrates like breads, pastas, rice and potatoes.

Try that and see if the total cholesterol may go down and he may no longer need a statin..

Praying this will be helpful

James

Type1Lou
Type1Lou 2015-03-03 15:52:18 -0600 Report

Do you think the lipitor caused his higher BG? Although, it's always good to stick to a healthier diet and I think he's lucky to have you.

Pegsy
Pegsy 2015-03-03 14:59:10 -0600 Report

How's he taking that? Do you think the Lipitor is raising his glucose?

Jibber Jabber
Jibber Jabber 2015-03-03 15:04:03 -0600 Report

oh im sure of it…he is ten years older than I am..never had a problem before…and his eating habits haven't changed…HIS doctor told him that it wasn't that big of a concern…I told him that my previous doctor (which btw was him (grin)…Told me at diagnosis that he wanted to give me Lipitor for my cholesterol the first day but decided to wait until after I was taking my Metformin for a few mos…BECAUSE LIPITOR WOULD RAISE MY BG…he said it…and I confirmed it later researching online…Now I have to do random checks on my hubby to make sure he doesn't go up any higher..

debcox
debcox 2015-03-03 15:19:29 -0600 Report

Does he need to take the lipitor? Did his cholesterol levels increase and that is why the doctors gave him medication.

I refused to take anything and instead changed my eating habits. My hubby was the one to tell me that cholesterol meds were bad.

It is hard to get someone else to change. Good luck :-)

Jibber Jabber
Jibber Jabber 2015-03-03 15:27:15 -0600 Report

His cholesterol did go up..which is why the doctor put him on the Lipitor…It is fine now.the doctor is very happy…but the problem with increased BG levels is they raise cholesterol…so if his BG levels continue to go up…the flipping Lipitor will just be battling against the same high cholesterol it is causing…I am going to monitor him at home…If his levels go up more I am cutting him off bread too…if he wants to eat that stuff..he is a grown ass man he can eat it outside the house where I don't have to watch…

Next Discussion: Trying to bounce back »